MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CHS LAG SC 80MM 3.15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. CHS LAG SC 80MM 3.15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 121105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a compression hip screw and plate inserted on (b)(6) 2019 to treat a fracture.On (b)(6) 2019, a revision surgery was performed to remove the implants, as the fracture had failed to heal.The surgeon was confident that there was no failure of the implant.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed to remove the implants, as the fracture had failed to heal.The affected classic chs plate, lag screw and four low profile self-tapping screws were returned for evaluation.The support plate 76515060 was not returned.A lab analysis conducted during this investigation indicated that a visual inspection showed corrosion on the surface of the chs plate.No other deviations were identified during this investigation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.It was communicated that the surgeon was confident that there was no failure of the implants.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
CHS LAG SC 80MM 3.15
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9079832
Report Number1020279-2019-03415
Device Sequence Number2529677
Product Code HSB
UDI-Device Identifier03596010061805
UDI-Public03596010061805
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121105
Device Lot Number18AT97703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;